Arizona, 2011Tornado in Arizona, July 24, 2011
July 24, 2011 · NWS FGZ · 1 event in 1 county or zone
A trained spotter reported a possible tornado near Snowflake.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trained spotter reported a possible tornado near Snowflake.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 24, 2:40 PM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 24, 2:40 PM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
240 PM MST SUN JUL 24 2011
.SYNOPSIS...HIGH PRESSURE WILL BUILD ACROSS THE SOUTHWEST ALLOWING A
MOIST FLOW TO CONTINUE FOR THE NEXT SEVERAL DAYS. EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS EACH DAY WITH TEMPERATURES NEAR NORMAL.
&&
.DISCUSSION... SCATTERED SHOWERS AND STORMS ARE DEVELOPING ACROSS
NORTHERN AZ THIS AFTERNOON IN RESPONSE TO A SURGE OF MOISTURE THATS
MOVED INTO THE AREA. INITIAL STORMS ARE FAVORING THE WHITE MTNS AND
MOGOLLON RIM WHICH WILL CONTINUE TO BE AN AREA OF FOCUS FOR
ADDITIONAL DEVELOPMENT THIS AFTERNOON/EVENING DUE TO BETTER MOISTURE
AND INSTABILITY IN PLACE. A STEEP CAPPING INVERSION WAS NOTED ON
THIS MORNINGS SOUNDING AROUND 430 MB WHICH WILL LIKELY SUPPRESS
CONVECTION TO SOME DEGREE FOR AREAS NORTH OF THE RIM THIS EVENING.
WEAK STEERING FLOW WILL LEAD TO SLOW MOVING PULSE TYPE STORMS WITH
HEAVY RAIN AND LOCALIZED FLOODING BEING THE PRIMARY THREAT. ACTIVITY
WILL DECREASE AROUND SUNSET WITH ISOLATED STORMS POSSIBLE TONIGHT.
FOR MONDAY...ANOTHER ROUND OF SCATTERED SHOWERS AND STORMS WILL
DEVELOP AS ABUNDANT MOISTURE REMAINS IN PLACE AND ACTUALLY INCREASES A BIT
THROUGHOUT THE DAY. STORMS WILL AGAIN FAVOR THE WHITE MTNS AND
MOGOLLON RIM SOUTHWARD...AS WELL AS PORTIONS OF EASTERN AZ WHERE IT
APPEARS THE BETTER INSTABILITY WILL BE. STORMS WILL AGAIN BE SLOW
MOVING AND HEAVY RAIN AND FLOODING WILL REMAIN A CONCERN.
THE HIGH PRESSURE CENTER OVER THE SOUTHERN CONUS WILL SLOWLY RETREAT
EASTWARD THROUGH THE EARLY PART OF NEXT WEEK ALLOWING AN UPPER LEVEL
DISTURBANCE TO ROTATE THROUGH NORTHERN AZ ON TUESDAY. THIS WILL
LIKELY ENHANCE SHOWER/THUNDERSTORM ACTIVITY SOMETIME LATE MONDAY
NIGHT THROUGH TUESDAY AND HAVE TRENDED PRECIPITATION CHANCES UPWARD.
THE MOISTURE PLUME LOOKS TO PUSH EASTWARD WEDNESDAY/THURSDAY WITH A
DOWNTURN IN PRECIPITATION ACROSS OUR WESTERN AREAS. HOWEVER...THE
HIGH REESTABLISHES ITSELF OVER THE SOUTHWEST BY NEXT WEEKEND WITH
ANOTHER RAMP UP IN MOISTURE ANTICIPATED.
&&
.AVIATION...FOR THE 00Z PACKAGE...TIL 03Z MON...SCATTERED SHOWERS
AND THUNDERSTORMS SHOULD CONTINUE ALONG AND SOUTH OF THE MOGOLLON
RIM...WITH LOCAL MVFR CONDITIONS AROUND THE STRONGER STORMS.
ELSEWHERE ISOLATED THUNDERSTORM COVERAGE IS FORECAST. STORM ACTIVITY
TO DIMINISH OVERNIGHT. AFT 17Z MON...THUNDERSTORMS SHOULD RETURN TO
NORTHERN ARIZONA...WITH GREATER COVERAGE THAT WHAT HAS BEEN SEEN
TODAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC..................MCS
AVIATION................DL
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 24, 4:00 AM MST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
400 AM MST SUN JUL 24 2011
AZZ004>018-037>040-250700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
400 AM MST SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
INCREASING MOISTURE ACROSS ARIZONA WILL BRING SCATTERED SHOWERS AND
THUNDERSTORMS TO AREAS OVER AND SOUTH OF THE MOGOLLON RIM...WITH
ISOLATED SHOWERS ACROSS THE NORTHEAST AND ALONG THE UTAH BORDER. SOME
STORMS MAY PRODUCE BRIEF HEAVY RAIN AND LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ABUNDANT MOISTURE WILL REMAIN ACROSS THE REGION BRINGING SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. DRIER AIR WILL RETURN FOR
THE LATTER HALF OF THE WEEK WITH DECREASING CHANCES OF SHOWERS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 24, 5:39 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
539 PM MST SUN JUL 24 2011
AZZ008-037-250130-
YAVAPAI AZ-
539 PM MST SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
UNTIL 630 PM MST
AT 537 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR PRESCOTT VALLEY...MOVING
SOUTHWEST AT 15 MPH.
HAIL AROUND THREE QUARTERS OF AN INCH POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRESCOTT...
WALKER...
PONDEROSA PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL
SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE
DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES.
&&
LAT...LON 3436 11238 3453 11263 3471 11237 3459 11220
TIME...MOT...LOC 0038Z 042DEG 14KT 3458 11236
TC
Tornado, Navajo
- When
- July 24, 5:50 PM MST to 5:55 PM MST
- Where
- Navajo County, 1.38 mi N of Snowflake to 2.38 mi N of Snowflake
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 10 yd
- Reported by
- Trained Spotter
- Coordinates
- 34.520, -110.080
Possible tornado sighted.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, July 24, 20111 death · 1 injured · $65,000 · 65 kt wind · 7 events
- Damaging Winds and Heavy Rain in Nebraska, July 24 to 25, 2011$255,000 · 61 kt wind · 12 events
- Damaging Winds in New Jersey, July 24, 2011$350,000 · 65 kt wind · 3 events
- Flash Flooding and Damaging Wind in West Virginia, July 24, 20111 injured · $123,000 · 4 events
- Damaging Winds in Kansas, July 24, 2011$135,000 · 52 kt wind · 3 events
- Damaging Winds in Iowa, July 24, 2011$79,000 · 70 kt wind · 9 events
- Flash Flooding and Damaging Winds in Ohio, July 24, 2011$69,000 · 52 kt wind · 9 events
- Flash Flooding and Lightning Strike in Colorado, July 24, 20115 injured · 3 events
- Flash Flood and Damaging Winds in North Carolina, July 24, 2011$35,000 · 50 kt wind · 13 events
- Tornadoes and Hail in Minnesota, July 24, 2011EF1 · 12 events
- Damaging Wind and Heavy Rain in Illinois, July 24, 2011$40,000 · 50 kt wind · 2 events
- Damaging Wind in Indiana, July 24, 2011$40,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335794.